Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 23, 2015, 4:36 PM CDT for Barbour County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 23, 2015, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 48 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935
WWUS84 KBMX 232136
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT THU JUL 23 2015
ALZ050-232200-
BARBOUR AL-
436 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBOUR COUNTY UNTIL
500 PM CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OSCO...OR NEAR EUFAULA...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLAYTON...GAINO...RICHARDS CROSSROADS...OSCO...WHITE OAK...
LUGO AND BAKER HILL.
LAT...LON 3171 8534 3188 8546 3200 8526 3192 8510
3191 8511 3190 8511 3189 8513 3188 8513
3186 8514 3179 8513 3178 8514 3176 8513
3174 8521 3170 8522
TIME...MOT...LOC 2135Z 329DEG 16KT 3186 8526
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:08 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 23, 2:08 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CDT THU JUL 23 2015 .DISCUSSION... NUMEROUS TO WIDESPREAD CONVECTION ONGOING ACROSS CENTRAL ALABAMA THANKS TO SOME UPPER LEVEL IMPULSES MOVING EAST ACROSS THE REGION. SOUNDINGS SHOW FAIRLY SATURATED PROFILES WHICH IS EVIDENCED BY THE RAINFALL EFFICIENCY OF THE STORMS. ALTHOUGH AN ISOLATED DAMAGING WIND GUST CAN'T BE RULED OUT THE SEVERE THREAT SHOULD BE MUCH LESS TODAY AS COMPARED TO YESTERDAY. WIND GUSTS OF 40-60 MPH WILL REMAIN POSSIBLE WITH THE STRONGER STORMS...AS WELL AS HEAVY RAINFALL AND FREQUENT CG LIGHTNING. SOME LOCALIZED MINOR FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS. SOME CONVECTION WILL LIKELY LINGER THROUGH THE EVENING AND POTENTIALLY INTO THE OVERNIGHT PERIOD AS YET ANOTHER IMPULSE COULD TRAVERSE THE AREA. TROUGHING DEVELOPS ALONG THE ATLANTIC COAST ON FRIDAY AND PUSHES THE RIDGE A BIT TO THE WEST. RAIN CHANCES WILL BEGIN TO DECREASE BUT SCATTERED SHOWERS/STORMS WILL REMAIN POSSIBLE. SOME STRONG STORMS WILL STILL BE A POSSIBILITY ON FRIDAY WITH THE MAIN THREAT ONCE AGAIN STRONG WIND GUSTS. ALTHOUGH IT WILL HOT AND HUMID NO HEAT ADVISORIES ARE CURRENTLY IN EFFECT. TEMPS WILL BE IN THE LOW/MID 90S IN MOST LOCATIONS BUT HEAT INDICES SHOULD REMAIN BELOW 105 DEGREES. DRIER CONDITIONS ARE IN STORE OVER THE WEEKEND AND INTO MONDAY. SFC RIDGING WILL DEVELOP ALONG THE APPALACHIAN MOUNTAINS AND WILL FINALLY PUSH THE QUASISTATIONARY FRONT...THAT'S BEEN HANGING AROUND TO OUR NORTH...TO OUR SOUTHWEST. TEMPS WILL STILL RISE INTO THE LOW/MID 90S BUT THE DRIER AIR WILL HELP KEEP HEAT INDICES BELOW CRITICAL LEVELS. RAIN CHANCES WILL GRADUALLY INCREASE BACK TO CLIMATOLOGICAL NORMS BY MID WEEK. 19 && .AVIATION... 18Z TAF DISCUSSION. LINE OF STORMS FROM TCL TO ANB WILL CONTINUE TO DRIFT SOUTHWARD. MAIN CONCERN OVER THE NEXT 2 HOURS WILL BE TCL...EET...ANB...AND ASN FOR WINDS OF 25 TO 30KTS AND LIGHTNING. TOI IS CURRENTLY SEEING A THUNDERSTORM WORK JUST TO THE SOUTH OF THE AREA BUT CLOSE ENOUGH TO INCLUDE A THUNDERSTORM AT THIS TIME. MGM WILL SEE SOME INCREASE IN ACTIVITY AFTER 19Z. RAIN MAY REMAIN IN THE AREA BUT BE MORE OF THE SHOWER VARIETY AFTER 6Z AND 9Z SOUTH. WILL NEED TO MONITOR UNTIL THEN FOR ANY ADDITIONAL THUNDERSTORMS AS ANOTHER DISTURBANCE WILL TRY TO SLIDE THROUGH. AFTER 15 THE MAJORITY OF TAF SITES WILL IMPROVE WITH HIGHEST CHANCES AT SEEING ANY PRECIPITATION AT TCL. AMENDMENT ARE LIKELY AS THE STORMS SLIDE THROUGH THE AFTERNOON AND EVENING. 16 && .FIRE WEATHER... NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. DRIER CONDITIONS ARE EXPECTED SATURDAY THROUGH TUESDAY. MEAN LAYER WINDS ARE NOT TOO HIGH WHICH LEADS TO SOMEWHAT LOWER DISPERSION VALUES. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 91 72 92 71 / 50 30 20 20 10 ANNISTON 73 91 72 92 71 / 50 30 20 20 10 BIRMINGHAM 75 92 74 94 73 / 50 30 20 20 10 TUSCALOOSA 75 93 75 96 74 / 50 40 30 20 10 CALERA 74 92 73 94 72 / 50 30 20 20 10 AUBURN 74 91 74 92 72 / 50 30 30 20 10 MONTGOMERY 76 94 76 95 73 / 50 40 30 20 10 TROY 75 94 74 95 73 / 50 50 30 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 23, 5:03 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 AM CDT THU JUL 23 2015 ALZ011>015-017>050-241315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 503 AM CDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL BE POSSIBLE WITH ANY STRONGER STORM THAT DEVELOPS. DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE A PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY TODAY THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 23, 12:04 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1204 PM CDT THU JUL 23 2015
ALZ025-231730-
SHELBY AL-
1204 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY COUNTY UNTIL
1230 PM CDT...
AT 1203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HIGHLAND LAKES...OR NEAR CHELSEA...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOOVER...PELHAM...CHELSEA...CHILDERSBURG...WILSONVILLE...INDIAN
SPRINGS VILLAGE...VINCENT...HARPERSVILLE...WESTOVER...MOUNT LAUREL...
VANDIVER...LAKE PURDY...GREYSTONE...BROOK HIGHLAND...MEADOWBROOK...
OAK MOUNTAIN STATE PARK...FOWLER LAKE...HIGHLAND LAKES...SHOAL CREEK
AND GASTON STEAM PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3339 8638 3338 8636 3334 8637 3329 8636
3327 8641 3328 8643 3326 8642 3324 8644
3324 8646 3321 8646 3330 8680 3342 8673
3343 8670 3347 8667 3347 8661 3350 8658
3350 8638
TIME...MOT...LOC 1703Z 284DEG 22KT 3338 8662
16Special weather statement, Jul 23, 12:18 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 PM CDT THU JUL 23 2015
ALZ023-231800-
TUSCALOOSA AL-
1218 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA COUNTY
UNTIL 100 PM CDT...
AT 1218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COKER...OR 9 MILES EAST OF GORDO...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...HOLT...BROOKWOOD...COALING...COKER...
TUSCALOOSA AMPHITHEATER...LAKE WILDWOOD...UNIVERSITY MALL...DEERLICK
CREEK CAMPGROUNDS...TUSCALOOSA REGIONAL AIRPORT...BRYANT DENNY
STADIUM...SHELTON STATE COMMUNITY COLLEGE...MCFARLAND MALL...LAKE
LURLEEN STATE PARK...OLIVER LOCK AND DAM...FOSTERS BOAT LANDING...
STILLMAN COLLEGE...FLATWOODS AND BUHL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3338 8778 3326 8732 3301 8745 3320 8784
3328 8784
TIME...MOT...LOC 1718Z 293DEG 19KT 3328 8775
17/KLAWSSpecial weather statement, Jul 23, 1:27 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 PM CDT THU JUL 23 2015
ALZ023-032-034-231900-
TUSCALOOSA AL-BIBB AL-HALE AL-
127 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALE...SOUTHWESTERN
BIBB AND SOUTH CENTRAL TUSCALOOSA COUNTIES UNTIL 200 PM CDT...
AT 126 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SHELTON STATE COMMUNITY COLLEGE...OR 12 MILES
SOUTH OF TUSCALOOSA...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNDVILLE...EOLINE...LOW GAP...MERTZ...PEARSON...DUNCANVILLE...
HULL...HAGLER...HARMON...MAXWELL...LITTLE SANDY...ENGLEWOOD AND
PHIPPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3314 8754 3305 8717 3283 8728 3283 8732
3287 8732 3287 8741 3288 8742 3286 8742
3297 8763
TIME...MOT...LOC 1826Z 293DEG 18KT 3303 8751
17/KLAWSLocal storm report, Jul 23, 2:30 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 WNW SYLACAUGA 33.19N 86.30W
07/22/2015 TALLADEGA AL TRAINED SPOTTER
*** 1 INJ *** TREES AND POWER LINES DOWN ALONG OLD
BIRMINGHAM HWY NEAR INTERSECTION WITH GANTTS JUNCTION RD.
ONE TREE ON A HOUSE WITH ONE PERSON SUSTAINING MINOR
INJURIES. TIME ESTIMATED FROM RADAR.
&&
TGOGGINSSpecial weather statement, Jul 23, 2:47 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CDT THU JUL 23 2015
ALZ024-232015-
JEFFERSON AL-
247 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
315 PM CDT...
AT 247 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SYLVAN SPRINGS...OR 10 MILES NORTHWEST OF HUEYTOWN...MOVING EAST AT
30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...BESSEMER...HOMEWOOD...MOUNTAIN
BROOK...HUEYTOWN...IRONDALE...LEEDS...FAIRFIELD...FULTONDALE...
PLEASANT GROVE...TARRANT...MIDFIELD...ADAMSVILLE...BRIGHTON...
LIPSCOMB...GRAYSVILLE...SYLVAN SPRINGS AND BROOKSIDE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3358 8659 3342 8672 3342 8675 3339 8676
3339 8678 3337 8678 3336 8683 3333 8683
3333 8688 3330 8691 3349 8721 3361 8716
3361 8715 3363 8714 3363 8710 3365 8709
TIME...MOT...LOC 1947Z 288DEG 28KT 3356 8710
17/KLAWSSpecial weather statement, Jul 23, 4:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT THU JUL 23 2015
ALZ050-232200-
BARBOUR AL-
436 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBOUR COUNTY UNTIL
500 PM CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OSCO...OR NEAR EUFAULA...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLAYTON...GAINO...RICHARDS CROSSROADS...OSCO...WHITE OAK...
LUGO AND BAKER HILL.
LAT...LON 3171 8534 3188 8546 3200 8526 3192 8510
3191 8511 3190 8511 3189 8513 3188 8513
3186 8514 3179 8513 3178 8514 3176 8513
3174 8521 3170 8522
TIME...MOT...LOC 2135Z 329DEG 16KT 3186 8526
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:02 PM CDT | Special Weather Statement | BMX | Dallas | 28 min |
| Jul 22, 7:35 PM CDT | Special Weather Statement | BMX | Dallas | 40 min |
| Jul 22, 7:47 PM CDT | Special Weather Statement | BMX | Elmore | 43 min |
| Jul 22, 8:20 PM CDT | Special Weather Statement | BMX | Marengo, Perry | 55 min |
| Jul 22, 8:21 PM CDT | Special Weather Statement | BMX | Lowndes | 39 min |
| Jul 22, 8:22 PM CDT | Special Weather Statement | BMX | Elmore | 38 min |
| Jul 22, 8:35 PM CDT | Special Weather Statement | BMX | Montgomery | 40 min |
| Jul 22, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 48 min |
| Jul 22, 9:01 PM CDT | Special Weather Statement | BMX | Dallas | 44 min |
| Jul 22, 9:43 PM CDT | Special Weather Statement | BMX | Montgomery | 47 min |
| Jul 23, 6:44 AM CDT | Special Weather Statement | BMX | Marion | 31 min |
| Jul 23, 8:17 AM CDT | Special Weather Statement | BMX | Marion | 43 min |
| Jul 23, 11:55 AM CDT | Special Weather Statement | BMX | Talladega | 35 min |
| Jul 23, 12:04 PM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| Jul 23, 12:18 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 42 min |
| Jul 23, 12:58 PM CDT | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 2 hr |
| Jul 23, 1:27 PM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jul 23, 2:47 PM CDT | Special Weather Statement | BMX | Jefferson | 28 min |
| Jul 23, 5:30 PM CDT | Special Weather Statement | BMX | Marengo | 45 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.